MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ENTERPRISE VASCULAR RECONSTRUCTION DEVICE AND DELIVERY SYSTEM; INTRACRANIAL NEUROVASCULAR STENT

CODMAN AND SHURTLEFF, INC ENTERPRISE VASCULAR RECONSTRUCTION DEVICE AND DELIVERY SYSTEM; INTRACRANIAL NEUROVASCULAR STENT
Catalog Number ENF403900
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was returned for analysis; however, the analysis has not yet begun.Lake region medical reviewed the device history records relative to the manufacturing, inspecting and packaging of the above mentioned lot.The device history record review also included a review of the certificate of conformance received from specialty coatings systems and nitinol devices and components, along with lake region medical¿s internal receiving inspection records for the stents issued to the complaint lot.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Additional information will be submitted within 30 days of receipt.This is 1 of 2 mdrs being submitted for this complaint, with associated report numbers of 1226348-2016-00153 and 3008264254-2016-00071.
 
Event or Problem Description
As reported by a healthcare professional, during a stent-assisted coil embolization procedure, the physician attempted to recapture the enterprise 2 (enf403900/10579509), but the stent would not come all of the way back into the 0.021 prowler select plus microcatheter (606s252x/lot unk).He had to remove the entire system from the patient, and used a second stent (enf403000) with no additional issues.There was no patient effect, and the procedure was able to be completed using the second stent.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during a stent-assisted coil embolization procedure, the physician attempted to recapture the enterprise 2 (enf403900/10579509), but the stent would not come all of the way back into the 0.021 prowler select plus microcatheter (606s252x/lot unk).He had to remove the entire system from the patient, and used a second stent (enf403000) with no additional issues.There was no patient effect, and the procedure was able to be completed using the second stent.It was reported that the device would be returned for analysis.An enterprise stent was received deployed inside of a pouch.The rest of the enterprise device was not returned for evaluation.The stent was inspected under microscope and no damages were noted on it.The functional analysis could not be performed since only the stent was received for evaluation and it is necessary that the stent is still inside of the introducer tube to perform the functional analysis.(b)(4) reviewed the device history records relative to the manufacturing, inspecting and packaging of the lot 10579509.The device history record review also included a review of the certificate of conformance received from specialty coatings systems and nitinol devices and components, along with (b)(4) internal receiving inspection records for the stents issued to the complaint lot.The history records indicate this product was final inspection tested at (b)(4) and was determined to be acceptable.The inability to recapture the stent could not be evaluated since the stent was found deployed inside of a pouch and the microcatheter was not returned for analysis.The device did not present any obvious indication of manufacturing defect or anomaly that could contributed to the event as reported.Neither the product analysis nor the dhr review suggests that the failure could be related to the device manufacturing process, and procedural factors and handling process may have contributed to the failure as reported.No corrective action will be taken at this time.This is 1 of 2 mdrs being submitted for this complaint, with associated report numbers of 1226348-2016-00153 and 3008264254-2016-00071.

Brand Name
ENTERPRISE VASCULAR RECONSTRUCTION DEVICE AND DELIVERY SYSTEM
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6046921
Report Number1226348-2016-00153
Device Sequence Number16281119
Product Code NJE
UDI-Device Identifier10886704075400
UDI-Public(01)10886704075400(17)180728(10)10579509
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2018
Device Catalogue NumberENF403900
Device Lot Number10579509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/21/2016
Supplement Report FDA Received Date11/08/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS (606S252X)